Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 45, NWS Melbourne, FL

May 31, 1995Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 31, 1995, 6:26 PM EDT for Flagler County, Florida. It was in force for 59 min.

The area

The counties it named.

The facts

Issued
May 31, 1995, 6:26 PM EDT (22:26 UTC)
Expired
May 31, 1995, 7:25 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 312229
SVRDAB
FLC035-010030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
626 PM EDT WED MAY 31 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
...THE NATIONAL WEATHER SERVICE RADAR AT DAYTONA BEACH SHOWS A SEVERE
THUNDERSTORM IN WESTERN FLAGLER COUNTY...
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:34 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 31, 1:34 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
132 PM EDT WED MAY 31 1995

THE FORECAST CONTINUES TO CENTER AROUND THE MOVEMENT OF THE DEEP LAYER
RIDGE THAT CONTINUES TO LINGER AROUND CENTRAL FL. WITH MOISTURE
SUFFICIENT THROUGH THE LOWEST 300 MB...A LITTLE LIFT IS ALL THAT IS
NEEDED TO PRODUCE SUBSTANTIAL CONVECTIVE ACTIVITY ACROSS THE REGION.
WITH THE MODELS CONTINUING TO FORECAST THE RIDGE TO DRIFT INTO THE
ATLANTIC AND AN UPPER LEVEL TROUGH TO APPROACH FROM THE GULF OF
MEXICO...THE ATMOSPHERE SHOULD BECOME LESS SUPPRESSED AND MORE
FAVORABLE FOR VERTICAL MOTIONS OVER TIME. CONSEQUENTLY...I'LL CONTINUE
TO STAY A LITTLE ABOVE THE NGM GUIDANCE POPS DURING THURSDAY AND
FRIDAY AND THE SAME AS AVN POPS FOR EACH DAYTIME CYCLE.
NO SIGNIFICANT CHANGES IN TEMPERATURE ARE EXPECTED THROUGH FRIDAY.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA
@3...BREVARD INDIAN RIVER
@4...ST LUCIE MARTIN OKEECHOBEE

MCO 71/92 71/90 23224
DAB 71/90 71/89 2324
MLB 72/89 72/89 2224

PETERSEN

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.